Thank you for choosing DoctorSpring.
I understand your concern and I will try my best to help you out here.
I would like to know more about your husbands illness. Specifically the symptoms.
1. What are the 'gastro' symptoms he is having?
2. Are there any other symptoms ? (currently)
3. How was the low testosterone and thyroid diagnosed ?
You can reply as a followup
Patient replied :
Gastro symptoms are pain right in sternum and chronic nausea. He has also had blood in stool.. He cannot get relief with much of anything including nausea meds (promethezine). All tests show irritation in stomach, duodenum and small intestine.
The low t and thyroid were diagnosed by endocrinologist via blood tests.
Hello Mrs Wimer,
Thank you for the reply. The gastrointestinal symptoms are not suggestive or related to the endocrine disease. I assume that your Gastroenterologist has adequately evaluated your husband. He might need a OGDscopy (Endoscopy) if not done already in consult with your Doctor.
Thyroid disease (or the medications) can result in some amount of gastritis, but it will never manifest with such prominent symptoms. He should continue taking the Testosterone shots and the Thyroid medications along with anti ulcer medications (like Prilosec) for the gastritis. If he was evaluated adequately then I would say you need worry. Just give it some time for the symptoms to settle down. From an Endocrinology standpoint what I have to say is that the symptoms are not related and he should have periodic followups.
I do not recommend any other specialist opinion as of now. But it is better if he is under the care of Internist or Family Physician. I cannot comment about the need for a Neuropsychiatrist opinion as I have not seen the patient. But if your Doctor has suggested so then there is no harm in trying that option.
Hope this helps
Feel free to ask followups / clarifications
Patient replied :
As one last question, after reading up on synthroid, it appears there is a correlation with when he began taking the medicine and when all the stomach symptoms appeared. It sounds as though many people have had terrible side effects from this medicine. Would it make sense to ask the dr to change his prescription to something else? Thank you
Synthroid is unlikely to cause this amount of symptoms. We have hundreds of patients taking Synthroid without any complications. There are other brands available, which you can try under the guindance of your Doctor. But I do not think it will have any effect. There are lot of wrong information circulating online about Thyroid supplements and they are baseless. You should continue Thyroid medications.